Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 50, NWS Gaylord, MI

May 16, 2012

NWS Gaylord, MI issued this small craft advisory at May 16, 2012, 3:14 AM EDT. It took effect at May 16, 2012, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 16, 2012, 3:14 AM EDT (07:14 UTC)
In effect from
May 16, 2012, 4:00 AM EDT
Expired
May 16, 2012, 10:12 PM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WHUS73 KAPX 160714
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EDT WED MAY 16 2012

LHZ346-LSZ321-322-161515-
/O.CAN.KAPX.SC.Y.0049.000000T0000Z-120516T1000Z/
/O.NEW.KAPX.SC.Y.0050.120516T0800Z-120517T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
314 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-161515-
/O.CAN.KAPX.SC.Y.0049.000000T0000Z-120516T1000Z/
/O.NEW.KAPX.SC.Y.0050.120516T0800Z-120517T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
314 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-LMZ323-341-342-344>346-160815-
/O.CAN.KAPX.SC.Y.0049.000000T0000Z-120516T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
314 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
153 
WHUS73 KAPX 161408
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 AM EDT WED MAY 16 2012

LSZ321-161515-
/O.CAN.KAPX.SC.Y.0050.000000T0000Z-120517T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1008 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-LSZ322-162215-
/O.CON.KAPX.SC.Y.0050.000000T0000Z-120517T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-162215-
/O.CON.KAPX.SC.Y.0050.000000T0000Z-120517T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1008 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
183 
WHUS73 KAPX 162011
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EDT WED MAY 16 2012

LHZ346-LSZ322-170300-
/O.EXT.KAPX.SC.Y.0050.000000T0000Z-120517T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
411 PM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-170300-
/O.CON.KAPX.SC.Y.0050.000000T0000Z-120517T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
411 PM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
106 
WHUS73 KAPX 170212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT WED MAY 16 2012

LHZ346>348-LSZ322-170315-
/O.CAN.KAPX.SC.Y.0050.000000T0000Z-120517T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 16, 3:12 AM EDT, 2 minutes earlier.

Area forecast discussion, May 16, 3:12 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
312 AM EDT WED MAY 16 2012

.SYNOPSIS...
ISSUED AT 233 AM EDT WED MAY 16 2012

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT LAKES...BRINGING
DRY AND COOLER WEATHER TODAY AND TONIGHT. TEMPERATURES WILL STEADILY
WARM DURING THE END OF THE WORK WEEK...WITH WELL ABOVE AVERAGE
TEMPERATURES EXPECTED FOR THE UPCOMING WEEKEND. THE INCREASING
WARMTH AND A FEW FRONTAL BOUNDARIES WILL BRING SMALL CHANCES FOR
SHOWERS AND THUNDERSTORMS LATER THURSDAY INTO FRIDAY...AND AGAIN ON
SUNDAY. SOMEWHAT COOLER WEATHER AND LINGERING RAIN CHANCES LOOK TO
KICK OFF NEXT WORK WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 233 AM EDT WED
MAY 16 2012

TODAY...THE COLD FRONT THAT WENT THROUGH THE FORECAST AREA YESTERDAY
IS NOW OUT OF THE REGION. HIGH PRESSURE IS NOW BUILDING INTO THE
REGION ALTHOUGH THE MODELS INDICATE A TIGHT GRADIENT STAYS WITH US
IN NE LOWER AND E UPPER AS THE SFC LOW AND 500 MB SHORTWAVE
CONTINUE TO MOVES SLOWLY TO THE EAST. WITH THE 850 MB TEMPERATURES
FALLING TO SUBZERO AND LAKE TEMPERATURES STILL AROUND +5 TO
+7C THERE WILL BE ENOUGH MIXING OVER THE LAND AND WATER TO ALLOW
HIGHER MOMENTUM AIR TO PROVIDE GUSTY WINDS THROUGH THE DAY. THE
ONLY EXCEPTION TO THAT IS THE WEST SIDE OF THE STATE, WHERE THE
CORE OF THE HIGH DOES SLACKEN THE GRADIENT. SO WILL BE EXPECTING
LIGHT WINDS OVER LAKE MICHIGAN AND NW LOWER.

TONIGHT...WINDS WILL DROP OFF RATHER QUICKLY AS THE HIGH CONTINUES
TO MOVE OVER THE FORECAST AREA AND DECOUPLE THE WINDS. SKIES WILL
REMAIN CLEAR OVERNIGHT AS WELL. SO THE EXPECTATION IS THAT THERE
WILL BE FROST OVERNIGHT. TEMPERATURES ARE RANGING FROM THE UPPER
20S TO MID 30S IN N LOWER. SO HAVE AREAS OF FROST FOR THE
OVERNIGHT. THIS WILL BE THE MAIN CONCERN OVERNIGHT AS THERE IS A
POTENTIAL FOR A FREEZE TO SET UP. AT THIS POINT IT LOOKS LIKE A
SMALL AMOUNT OF AREA IS UNDER 32F, SO WON'T PUT UP A FREEZE WATCH,
BUT A FREEZE WARNING IS NOT OUT OF THE QUESTION. AT THIS POINT,
WE ARE AT A 70/30 OR 60/40 AGAINST THE FREEZE NEEDING TO BE THERE.
SO WILL LEAVE IT OUT. (WATCH NECESSITATES THAT 50% OR GREATER
CONFIDENCE. HOWEVER, A FROST ADVISORY WILL PROBABLY BE ISSUED
DURING THE DAY.

.LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 233 AM EDT WED
MAY 16 2012

CONDITIONS LOOK TO PLAY OUT ABOUT AS ONE WOULD EXPECT FOR THE MIDDLE
OF MAY...WITH CURRENT SHOT OF COOLER AIR QUICKLY EXITING STAGE
RIGHT...ALLOWING ANOTHER INCREASINGLY WARM AIRMASS TO OVERSPREAD THE
REGION INTO THE UPCOMING WEEKEND. WESTERN LAKES RAMPING-UP WAA
PROCESSES MAY BRING A SHOWER THREAT TO END THE WORK WEEK...ALTHOUGH
LARGE SCALE FLOW REGIME STILL APPEARS TO BE A DRY ONE FOR THE
NORTHERN LAKES...WITH INCREASING EVIDENCE OF EXPANDING AND
STRENGTHENING EASTERN LAKES RIDGING AS WE HEAD INTO THE WEEKEND.
FORECAST CONCERNS THROUGH THE DURATION CENTER ON TEMPERATURE TRENDS
AND MAINLY LOW END SHOWER CHANCES.

WARM-UP NOT OVERLY AGGRESSIVE TO BEGIN THE PERIOD AS OVERHEAD
SURFACE HIGH SLOWLY EXITS SOUTHEAST OF THE REGION LATER THURSDAY AND
THURSDAY NIGHT. STILL...A MODIFYING AIRMASS AND H85 TEMPERATURES
WARMING SEVERAL DEGREES THROUGH THE DAY THURSDAY SUPPORTS HIGHS
MAKING A RUN WELL INTO THE 60S ACROSS INTERIOR AREAS. WEAK PRESSURE
GRADIENT SHOULD SUPPORT GOOD LAKE BREEZE DEVELOPMENT...KEEPING
COASTAL LOCALES SEVERAL DEGREES COOLER. SHOULD MAINLY BE A DRY
PERIOD...WITH BEST FORCED MASS AND MOISTURE CONVERGENCE REMAINING
WELL TO OUR WEST ON NOSE OF BURGEONING LOW LEVEL JET AXIS. MID LEVEL
WIND FIELDS SUGGEST ANY UPSTREAM SHOWERS WILL ATTEMPT TO PUSH EAST
INTO OUR AREA...ALTHOUGH ABSOLUTE DEARTH OF SUB 800MB MOISTURE WOULD
ARGUE OTHERWISE. SUPPOSE A VERY LIGHT SHOWER/SPRINKLE FALLING FROM
THE REMNANT MID LEVEL CLOUD DECK REMAINS PLAUSIBLE LATER THURSDAY
AND THURSDAY NIGHT..AND WILL CONTINUE TO CARRY INHERITED LOW END
SHOWER MENTION TO COVER THIS POSSIBILITY. STORY REMAINS
ESSENTIALLY UNCHANGED FOR FRIDAY...ALTHOUGH SURFACE BASED WAA
BECOMES A LITTLE MORE PRONOUNCED VIA INCREASING SOUTHERLY WINDS ON
BACKSIDE OF DEPARTING HIGH PRESSURE. BEST FORCING FOR SHOWERS
REMAINS UPSTREAM...ALTHOUGH STILL CANNOT RULE THE POSSIBILITY FOR A
ROGUE SHOWER OR TWO SLICING ACROSS THE NORTH WOODS. MAY EVEN HEAR A
CLAP OR TWO OF THUNDER AS LOW LEVELS BECOME A TOUCH MORE MOIST.

THEME FOR THE WEEKEND REMAINS INCREASINGLY SUMMER-LIKE TEMPERATURES
AS MID LEVEL RIDGE BUILDS INTO THE EASTERN LAKES. MAINTENANCE OF
SOUTHERLY WINDS...SUNSHINE...AND SPIKING H85 TEMPERATURES UP INTO
THE MIDDLE TEENS ALL SUPPORT HIGHS UP TO...AND EXCEEDING...80
DEGREES SOUTH OF THE MIGHTY MAC AND AWAY FROM THE IMMEDIATE BIG
LAKES SHORELINES SATURDAY AND SUNDAY AFTERNOONS. DESPITE INCREASING
HEAT AND HUMIDITY (DEWPOINTS PUSHING THE LOWER/MIDDLE 50S)
SATURDAY...SUFFICIENT CAPPING AND LACK OF ANY APPRECIABLE TRIGGER
WILL PREVENT ANY SHOWER CHANCES. CAPPING RELAXES SOME ON
SUNDAY...WITH EARLY PERUSAL OF MODEL DERIVED SOUNDINGS SHOWING JUST
ENOUGH AFTERNOON SURFACE BASED INSTABILITY DEVELOPING TO OVERCOME
THIS CAP. THAT SAID...STILL HARD TO FIND ANY SOURCE OF A
TRIGGER...WITH UPSTREAM SHORTWAVE TROUGH AND ATTENDANT COLD FRONT
REMAINING TO OUR WEST UNTIL VERY LATE IN THE DAY...AND STRONG
SYNOPTIC WINDS OVERWHELMING ANY LAKE INFLUENCE ON LOW LEVEL WIND
FIELDS.

BETTER (STILL NOT GREAT) SHOWER AND STORM THREAT ARRIVES SUNDAY
NIGHT INTO MONDAY AS UPSTREAM COLD FRONT PUSHES INTO THE NORTHERN
LAKES. MID LEVEL SUPPORT WILL BE WEAKENING AS IT DOES SO...AS
SHORTWAVE TROUGH SHEARS OUT AND BEST DYNAMICS PASS BY WELL TO OUR
NORTH. UNCERTAINTY ONLY INCREASES MONDAY NIGHT INTO TUESDAY...WITH
THE LATEST GFS NOW AGGRESSIVELY DRIVING THE FRONT OFF TO THE
SOUTHEAST...BRINGING A RETURN TO DRY AND COOLER WEATHER. NOT TOO
EXCITED BY ITS TIMING AS EASTERN RIDGE ATTEMPTS TO HOLDS ITS GROUND.
MODEL CONSENSUS SUPPORTS A SOMEWHAT SLOWER SOLUTION...ARGUING FOR
RAIN CHANCES ACROSS THE SOUTHERN HALF OF THE AREA LINGERING INTO
MONDAY NIGHT INTO TUESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 100 AM EDT WED MAY 16 2012

VFR CONDITIONS ARE EXPECTED THRU THE 24 HR FORECAST PERIOD AS HIGH
PRESSURE BUILDS INTO THE WRN GREAT LAKES. N/NW WINDS AROUND 10 KTS
OVERNIGHT WILL STRENGTHEN BY MIDDAY...WITH GUSTS TO 20 TO 25 KTS
EXPECTED. WINDS WILL BECOME LIGHT/CALM BY SUNSET WITH LOSS OF
DIURNAL MIXING AND AS A RESULT OF THE HIGH CENTER BUILDING OVERHEAD.

&&

.MARINE...
ISSUED AT 233 AM EDT WED MAY 16 2012

WITH THE COLD AIR ALOFT, AND A TIGHT GRADIENT OVER WHITEFISH BAY
AND LAKE HURON, WINDS WILL BEGIN TO RAMP UP AFTER SUNRISE THIS
MORNING FOR SMALL CRAFT CRITERIA. THIS WILL REMAIN THROUGH THE DAY
AS THE WINDS GUST IN EXCESS OF 25 KNOTS THROUGH ABOUT 00Z. THE
GRADIENT LOOKS LIKE IT WILL HAVE RELAXED SUFFICIENTLY IN WHITEFISH
BAY AND THE ST. MARY'S RIVER TO JUSTIFY DROPPING IT THEN, WITH THE
GRADIENT RELAXING OVER LAKE HURON BY 03Z. HIGH PRESSURE BUILDS
INTO THE REGION AND KEEPS A RELAXED GRADIENT THROUGH THURSDAY
NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ346.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ347-348.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.

&&

SYNOPSIS...MB
SHORT TERM...JL
LONG TERM...MB
AVIATION...MR
MARINE...JL
Hazardous weather outlook, May 15, 8:38 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
838 PM EDT TUE MAY 15 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
838 PM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS REMAIN POSSIBLE THIS EVENING ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN SOUTH OF M-72. DAMAGING WIND GUSTS AND HAIL
OF AROUND AN INCH IN DIAMETER REMAIN THE PRIMARY THREATS WITH ANY
STORMS THAT DEVELOP. THE THREAT OF STORMS WILL END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW HUMIDITY AND GUSTY WINDS WEDNESDAY WILL RESULT IN ELEVATED FIRE
DANGER.  TEMPERATURES...HOWEVER...WILL BE COOLER THAN THIS AFTERNOON.

AREAS OF FROST ARE EXPECTED LATE WEDNESDAY NIGHT...ESPECIALLY ACROSS
INTERIOR SECTIONS.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY...AND
AGAIN SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS EVENING FOR PARTS OF
NORTHERN LOWER MICHIGAN.

JPB

In the hours before

Local storm report, May 15, 9:38 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EDT TUE MAY 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             MANISTEE                44.24N 86.33W
05/15/2012  E0.88 INCH       MANISTEE           MI   PUBLIC

0820 PM     HAIL             3 E MANISTEE            44.24N 86.27W
05/15/2012  E0.88 INCH       MANISTEE           MI   PUBLIC

0821 PM     HAIL             1 SW MANISTEE           44.23N 86.34W
05/15/2012  M1.00 INCH       MANISTEE           MI   PUBLIC

0827 PM     HAIL             4 E DUBLIN              44.18N 85.85W
05/15/2012  M0.25 INCH       MANISTEE           MI   SPOTTER

0834 PM     HAIL             5 WNW MANTON            44.44N 85.49W
05/15/2012  M0.25 INCH       WEXFORD            MI   SPOTTER

&&

MRUNYAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:25 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford44 min
May 15, 8:37 PM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon53 min
May 16, 4:11 PM EDTFrost AdvisoryAPXAlcona, Alpena, Arenac, Benzie, Emmet, Grand Traverse and 8 more16 hr
May 16, 4:11 PM EDTFreeze WarningAPXAntrim, Cheboygan, Crawford, Gladwin, Kalkaska, Missaukee and 5 more16 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.